Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 267, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 21, 2004, 3:20 AM CDT for Fremont County, Mills County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2004, 3:20 AM CDT (08:20 UTC)
- Expired
- Jun 21, 2004, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Fremont County, IA, Mills County, IA
The radar
The Omaha radar (KOAX), 79 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:06 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 21, 1:06 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 106 AM CDT MON JUN 21 2004 .DISCUSSION... IN THE SHORT TERM...MID LEVEL VORT MOVING THRU HELPING TO KICK OFF A LINE OF STRONG THUNDERSTORMS ROLLING THRU CENTRAL NEB THIS MORNING. STORMS ALSO BEING ENHANCED BY MOIST MID LEVEL WAA LIFT AND STRONG UPPER LEVEL DIVERGENCE ACROSS THE AREA. EXPECT MAJORITY OF CWA TO GET ITS FAIR SHARE OF PCPN THIS MORNING AS IT CONTINUES TO MOVE INTO A MOIST ENVIRONMENT. BASED ON CURRENT TRENDS...STORMS SHOULD EXIT THE ERN CWA BY LATE MORNING/EARLY AFTERNOON. OTHERWISE...WV SATL PIX SHOWING ZONAL FLOW FROM THE NRN PLAINS TO NEW ENGLAND WITH A SERIES OF VORT MAXES RIDING THRU. A BLOCKING HIGH REMAINS IN PLACE OVER THE PACIFIC NW. AT THE SFC...A COLD FRONT STRETCHED FROM THE NRN HIGH PLAINS INTO THE DAKOTAS AND NRN MIN. OTHER THAN THE THUNDERSTORM CHANCES WED/WED NITE AND ACTIVITY THIS MORNING...THE WEATHER PATTERN APPEARS TO BE LESS ACTIVE THRU DAY 7. THE MODELS APPEAR TO BE ON TRACK WITH THE ANTICIPATED FRONTAL PASSAGE THRU THE CWA THIS AFTERNOON. MODEL CONSENSUS INDICATES THE BOUNDARY SHOULD BE WELL THRU BY 18Z THIS AFTERNOON. AM THEREFORE INCLINED TO KEEP SMALL POPS FOR THIS AFTERNOON. TONIGHT...COOL SURFACE HIGH PRESSURE FILTERS INTO THE PLAINS WHICH SHOULD KEEP THE AREA DRY THROUGH TUESDAY NIGHT. LIFT INCREASES WEDNESDAY ACROSS THE AREA AS THE ETA ADVERTISES STRENGTHENING DPVA WORKING IN TANDEM WITH MID LEVEL WAA. BOUNDARY LAYER MOISTURE ALSO PROGGED TO RETURN AS SOUTHERLY FLOW KICKS IN ACROSS THE PLAINS. AGAIN...BELIEVE SMALL POPS AT LEAST WARRANTED FOR WEDNESDAY AND WEDNESDAY NIGHT TIME FRAME AS SUGGESTED BY INSTABILITY PARAMETERS AND THE PASSAGE OF THE NEXT FRONTAL BOUNDARY LATE WEDNESDAY NIGHT. IN THE EXTENDED PERIODS...COOL AND DRY WEATHER APPEAR ON TAP FOR THE PLAINS AS SFC HIGH PRESSURE SETTLES IN. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 21, 12:42 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1242 AM CDT MON JUN 21 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-052-053-211115- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA- HARRISON IA-KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA- PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1242 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT INTO MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY. NEZ050-051-065>068-078-088>093-211115- BUTLER-CASS-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-PAWNEE- RICHARDSON-SALINE-SAUNDERS-SEWARD- 1242 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT INTO MONDAY MORNING...ESPECIALLY ALONG AND SOUTH OF A LINE FROM DAVID CITY TO NEBRASKA CITY. SOME STORMS COULD PRODUCE WIND GUSTS TO AROUND 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. THE POTENTIAL FOR HAZARDOUS WEATHER DURING THAT TIMEFRAME WILL BE DISCUSSED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED OVERNIGHT... BUT ANY REPORTS RECEIVED SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION SHOULD NOT BE NEEDED ON MONDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:39 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.